First days of taking Amlodipine - High Blood Pressu...

High Blood Pressure Support

3,777 members960 posts

First days of taking Amlodipine

Lilybobs58 profile image

I have been taking amlodipine for 2 days. I have taken them when I have gone to bed.Today I feel really lightheaded & nauseous.Is this normal? I don’t feel well?

18 Replies

I was put on these 3 weeks ago but only took them for a week! Had to speak to my doctor as side effects were too much to bear. The worst was itching burning legs at night and headaches. He’s put me on Lercanipidine which I started on Saturday. I had no reaction until Monday when I had terrible acid reflux and indigestion. Had it all day and even worse at night! Had to sleep propped up. I will be speaking to him again today as I read this is something calcium channel blockers can give you. He told me sometimes it’s very difficult to find a blood pressure medication to suit with minimal side effects.

Lilybobs58 profile image
Lilybobs58 in reply to Shadynook

Thanks for replying. I had to ring the doctor yesterday as I was feeling so unwell.They told me to come off them immediately.Doctor going to ring me again on Friday.What’s worse having high blood pressure or feeling like I did yesterday?? Think I would rather have high blood pressure than have side effects like that.

Only taking 5 mg .May suggest a lower dose.

No drugs are without side effects which doesn’t encourage you to take them.

Shadynook profile image
Shadynook in reply to Lilybobs58

Exactly! I hate taking any meds but I took my blood pressure a few weeks ago and it was 190/102!!! very frightening. Took it over a few days and lowest reading was 183/90 so phoned doctor. I had a bout of high blood pressure a few years ago and was put on Ramapril which caused hair loss! I went on a strict diet list over a stone and got my blood pressure down to 135/85 or thereabouts, came off meds. Weights crept back on 🙄 blood pressure gone up but I’m also 5 years older!!

cuore profile image
cuore in reply to Shadynook

Did your hair grow back when you came off Rampril? I have hair loss , but I don't know if it was from taking Rampril or the anti-coagulant Eliquis. I do not take Rampril anymore, but I still take Eliquis and my hair has not grown back in.

Shadynook profile image
Shadynook in reply to cuore

I took supplements which were quite good expensive and it took a few months but it’s as thick as ever now.

cuore profile image
cuore in reply to Shadynook

Wonderful! What supplements did you take?

Shadynook profile image
Shadynook in reply to cuore

I think they were Viviscal but pop into Holland & Barrett and they’ll help.

cuore profile image
cuore in reply to Shadynook

I have just emailed the Viviscal company whether I could take the supplement without interaction with Eliquis, especially since I cannot stop the Eliquis, and of course if it will help with the thinning.

Shadynook profile image
Shadynook in reply to cuore

Great! A woman’s crowning glory eh ☺️

cuore profile image
cuore in reply to Shadynook

I got a response from Viviscal stating they could not answer my question but to ask my doctor. My retired doctor definitely would not know because he didn't keep up to date with stuff. I did use drugs.com to see if there was an interaction with Visical and Eliquis with the answer being no. The problem is that I cannot stop Viviscal so I don't know if I would have to continue to take Viviscal.

Shadynook profile image
Shadynook in reply to cuore

Good morning. Glad to hear you’ve had confirmation you can take the Viviscal. You could give them 3 months and see if there’s an improvement. My partners on Eliquis, he’s a man! but hasn’t list any hair, and he’s lucky he still has a decent amount 😉 I would think it was taking Ramipril that caused the hair loss and if you’re no longer taking them it’s worth a try.

cuore profile image
cuore in reply to Shadynook

That's interesting that your partner lost no hair with Eliquis. I think I will give Viviscal a try and see what happens. Thank you.

Dllfb profile image
Dllfb in reply to Shadynook

Please share the name of the supplements you took for hair loss!

Shadynook profile image
Shadynook in reply to Dllfb

Viviscal from Holland & Barrett. I use Plantur Shampoo, Conditioner and Treatment and my hairs lovely and thick.

My partner has just been put on amlodipine 2.5mgs and so far so good.

Hi lilybobs58

I’ve just been on here asking more or less the same questions..

I started on Monday night taking Amlodipine 5 mg , but Tuesday lunch time I felt like I was walking on mattress plus felt really odd, I thought I had vertigo doctors gave me anti sickness tablets ! But last night I cut it down to 2.5 mg to see if I felt any better, I did but still feeling giddy this afternoon...I did speak to my doctor this morning to say I had cut it in half she said that was fine...it’s so odd because up until now in my life I’ve always had low BP ..just had a couple of days here and there with high BP 182/110 one time ...I’ve got a lot on my plate at the moment and wonder if it anxiety that’s bringing it on

Anyhow I will see how I go , but if this horrible feeling carry’s on , Iam going look at my life style a bit more and stop the tablets ...fingers crossed

I hope you start to feel better soon also

All the best

Sue

Lilybobs58 profile image
Lilybobs58 in reply to Deary63

I have now been put on a beta blocker bisoprolol fumarate 2.5 mg.Take it when I go to bed.Blood pressure much lower & no awful side effects like before.However I have now had a blood test & have high cholesterol!! Going to try changing my lifestyle for 6 months & have it checked again .Don’t want to go on Statins as well.

That’s good though bisoprolol is working for you..I’ve just rung doctor as I feel so giddy all the time, Iam on 2.5mg now, but my heart is racing 100 plus BP 99/57 just now...I don’t want to take this anymore ..Ive been on 10 statin for few years ...I do like my food 😛😬 Yes I think I need to look at my life style also...lose some more weight for one

I don’t want to be on any BP tablets really , I’ve always had low BP I just get a spike every few months it goes high for days or so!,

Well thank you for getting back to me.

And take care

Sue

You may also like...